Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


An axiomatic proof of Stiefel's conjecture

Authors: John D. Blanton and Clint McCrory
Journal: Proc. Amer. Math. Soc. 77 (1979), 409-414
MSC: Primary 55R40; Secondary 57R20
MathSciNet review: 545605
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Stiefel's combinatorial formula for the Stiefel-Whitney homology classes of a smooth manifold is proved, by verifying that the classes defined by his formula satisfy axioms which characterize the Stiefel-Whitney classes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R40, 57R20

Retrieve articles in all journals with MSC: 55R40, 57R20

Additional Information

PII: S 0002-9939(1979)0545605-1
Keywords: Stiefel-Whitney class, $ {C^\infty }$ manifold, triangulation, barycentric subdivision
Article copyright: © Copyright 1979 American Mathematical Society